Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Headches, stools grayish and hard. Taking minocycline. Should the medication be stopped?

Hi, last week I started taking Minocylcline(54 mg per day) for my acne . Since then, I ve had constant headaches (but I think I m prone to head aches), but what s concerning me is my stool . It s lighter than usual-a grayish green color, pebbly, and hard as a rock. There is also some undigested food in it and maybe a tiny bit of blood . Is that the medicine or something else? Could I drink more water or something to avoid this problem or is the only thing to do is stop taking it? Thanks
Asked On : Tue, 3 Jul 2012
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Minocycline often causes headaches. Most antibiotics can cause changes in bowel movements. If this all started with taking the minocycline, you may need to stop the medicine. Drinking more water and taking fiber supplements may help with the stool problem. The stool problems may be from something else, but first I suggest you stop the minocycline and see if they clear up. If they don't, you will need to have further testing to see what is causing this. Talk to your doctor about stopping the minocycline and see if the symptoms go away first.

Hope I have answered your query. If you have any further questions I will be happy to help.
Answered: Sat, 31 May 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor